Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 62, NWS Cleveland, OH

November 1, 2018

NWS Cleveland, OH issued this small craft advisory at Nov 1, 2018, 3:46 AM EDT. It took effect at Nov 1, 2018, 12:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2018, 3:46 AM EDT (07:46 UTC)
In effect from
Nov 1, 2018, 12:00 PM EDT
Expired
Nov 2, 2018, 12:23 PM EDT
In force
24 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

385 
WHUS71 KCLE 010746
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
346 AM EDT Thu Nov 1 2018


LEZ142>149-011800-
/O.NEW.KCLE.SC.Y.0062.181101T1600Z-181102T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
346 AM EDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM EDT
FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from noon today to 10 AM EDT
Friday. 

* WINDS...North to Northeast winds increasing 20 to 30 knots

* WAVES/SEAS...4 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
6 follow-up statements
801 
WHUS71 KCLE 011341
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
941 AM EDT Thu Nov 1 2018


LEZ142>149-012145-
/O.CON.KCLE.SC.Y.0062.181101T1600Z-181102T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
941 AM EDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WINDS...North to Northeast winds increasing 20 to 30 knots by
  early this afternoon.

* WAVES/SEAS...3 to 5 feet building to 5 to 7 feet this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
346 
WHUS71 KCLE 011948
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
348 PM EDT Thu Nov 1 2018

LEZ142>149-020400-
/O.CON.KCLE.SC.Y.0062.000000T0000Z-181102T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
348 PM EDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WINDS...Northeast 15 to 25 knots with gusts up to 35 knots.

* WAVES/SEAS...4 to 7 feet...occasionally to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
936 
WHUS71 KCLE 020152
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
952 PM EDT Thu Nov 1 2018

LEZ142>149-021000-
/O.CON.KCLE.SC.Y.0062.000000T0000Z-181102T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
952 PM EDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WINDS...northeast to 30 knots through midnight then shifting to
  the north at 15 to 25.

* WAVES/SEAS...5 to 8 feet...occasionally to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
322 
WHUS71 KCLE 020806
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
406 AM EDT Fri Nov 2 2018


LEZ142>149-021400-
/O.CON.KCLE.SC.Y.0062.000000T0000Z-181102T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
406 AM EDT Fri Nov 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...North at 15 to 25. 

* WAVES/SEAS...4 to 8 feet...occasionally to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
199 
WHUS71 KCLE 021342
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
942 AM EDT Fri Nov 2 2018

LEZ142-143-149-021445-
/O.CAN.KCLE.SC.Y.0062.000000T0000Z-181102T1400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
942 AM EDT Fri Nov 2 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

$$

LEZ144>148-021800-
/O.EXT.KCLE.SC.Y.0062.000000T0000Z-181102T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
942 AM EDT Fri Nov 2 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...Northwest 15 to 20 knots through early afternoon.

* WAVES...3 to 6 feet...occasionally to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
605 
WHUS71 KCLE 021623
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1223 PM EDT Fri Nov 2 2018

LEZ144>148-021730-
/O.CAN.KCLE.SC.Y.0062.000000T0000Z-181102T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
1223 PM EDT Fri Nov 2 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 1:53 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Nov 1, 1:53 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
153 AM EDT Thu Nov 1 2018

.SYNOPSIS...
A cold front across northern Ohio and northwest PA will sink
south to central and southern OH/PA tonight. Low pressure from
the lower Mississippi Valley will track northeast to eastern
Ohio by Thursday evening. A trough will linger across the area
into Saturday.

&&

.NEAR TERM /THROUGH TODAY/...
Overrunning rainfall has been increasing across southern
Indiana and southern Ohio this evening. Will continue to monitor
its northward movement through the night with some heavier rain
arriving before sunrise across the south.

Otherwise minimal changes have been made to the current
forecast.

Previous Discussion...
The Flood Watch has been expanded to include the Cleveland
metro area and points to the east up to and including Erie,
PA/Meadville, PA. There is continued confidence in a widespread
2 to 2.5 inches of rain between tonight, Thursday and Thursday
night. Much of the area is running a precipitation surplus over
the last 30 days. The forecasted axis of heaviest rain has
shifted some westward the last few runs. Have reflected this
trend in the rainfall totals and in bringing the Flood Watch
westward to Lorain Co. River simulations on this forecasted
rainfall bring a number of forecast points/locations to minor
flood.

As of close to 4 PM the cold front was just north of Erie, PA,
reaching Cleveland and Marion. It will continue to sink
southward this evening. So as far as this evenings critical
forecast goes the bulk of todays rainfall will shift south.
Drizzle will take place near and behind the front for a time.
It even looks like far southern counties, Stark/Knox/etc, will
be reduced to a few scattered showers. This break will be
relatively short lived as overrunning rain will be moving back
into the area from the south for the overnight hours. With the
front pushing south have lows in the mid 40s.

Thursday will be a washout and am most concerned about the
moderate rainfall between Thursday and Thursday night. Great
dynamics and position with the low track up eastern Ohio. Areal
flooding is possible in low lying and poor drainage areas as the
ground becomes saturated. The northeast winds around the low
will be strong, especially near the west lakeshore. Lake levels
will be on the rise out that way. Temperatures will move little
Thursday. Still 40s for Thursday night.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A trough lingers along with scattered showers on Friday. Cooler
temps and scattered lake effect showers will continue into
early Saturday as an upper level trough swings across the Great
Lakes. Trough swings east of the forecast area Saturday
afternoon as upper level ridge moves across the Upper Great
Lakes. The remainder of the weekend will be dry with
temperatures near normal.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
There appears to be a brief reprieve of active weather weather
to start the long term forecast period. High pressure over the
central Appalachians will extend westward and some upper level
ridging will keep the forecast area dry for Sunday night into
Monday. However, the activity quickly ramps up across the region
as an upper trough moves into the region on Monday. A surface
low will move in from the southwest late Monday into Tuesday
along a shortwave within the larger trough. This low looks
fairly intense with all of the extended guidance showing a
deepening low moving through the central Great Lakes on Tuesday.
For now, our forecast area appears to be on the warm side of
the low and therefore mixed/frozen precipitation is not expected
at this time but more rain and breezy conditions look likely
early to mid next week. Temperatures look fairly close to normal
through the period, although we could even be a couple degrees
above normal on Tuesday in the warm sector of the surface low.

&&

.AVIATION /06Z Thursday THROUGH Monday/...
Rain will continue to spread back north through the overnight
and fill in with widespread rain through at least late
afternoon on Thursday. VFR conditions in place at TOL with MVFR
extending eastward along the lakeshore and IFR at most inland
sites. Although northern sites may actually improve slightly
overnight, the general trend will be for rain and low IFR
conditions to develop on Thursday as low pressure approaches
central Ohio. Depending on the exact track of the system, NE
Ohio sites could see some breaks in the rain and improving
conditions on Thursday evening but confidence is low in that
occurring. Northeast winds will increase on Thursday to 10-15
knots except near Lake Erie where gusts of 20-25 knots are
possible. Rains will tend to linger Thursday night but will tend
to decrease in intensity, especially at southern sites.

OUTLOOK...Non-VFR Thursday through Friday in rain. Areas of
non-VFR lingering into Saturday NE OH/NW PA.

&&

.MARINE...
Ended the small craft advisory as sustained winds have
diminished to around 15 knots and the waves have subsided to 2
to 4 feet. Winds will diminish to 5 to 10 knots overnight as
cold front, now over the lake, pushes into Central Ohio. Another
small craft advisory will be needed tomorrow as a strong low
tracks NE along the stalled front across OH. The NE winds over
the lake will increase to 30 knots tomorrow afternoon/evening.
Winds diminish early Friday as the low pressure system tracks
into up state NY by daybreak Friday

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch from noon EDT today through Friday morning for
     OHZ012>014-023-033-089.
     Flood Watch from 8 AM EDT this morning through Friday morning
     for OHZ010-011-020>022-028>032-036>038-047.
PA...Flood Watch from noon EDT today through Friday morning for
     PAZ001>003.
MARINE...None.

&&

SYNOPSIS...Oudeman
NEAR TERM...Mullen/Oudeman
SHORT TERM...DJB
LONG TERM...Sefcovic
AVIATION...KEC
MARINE...DJB
Hazardous weather outlook, Oct 31, 3:18 PM EDT, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
318 PM EDT Wed Oct 31 2018

OHZ010-011-020>022-028>032-036>038-047-011930-
Lorain-Cuyahoga-Medina-Summit-Portage-Crawford-Richland-Ashland-
Wayne-Stark-Marion-Morrow-Holmes-Knox-
318 PM EDT Wed Oct 31 2018

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012>014-023-033-089-PAZ001>003-011930-
Lake-Geauga-Ashtabula Inland-Trumbull-Mahoning-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
318 PM EDT Wed Oct 31 2018

...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-007-009-011930-
Lucas-Ottawa-Erie-
318 PM EDT Wed Oct 31 2018

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

1 to 2 inches of rain are forecast to fall through Thursday night.
Rises are expected on area rivers, streams, and creeks. Strong
northeast winds on Thursday night will also lead to rising water
levels along the south shore of Lake Erie.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ006-008-017>019-027-011930-
Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-
318 PM EDT Wed Oct 31 2018

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Widespread rain is expected Thursday and Thursday night with
rainfall totals of 1.5 to 2 inches. Rises are expected on area
rivers and some rivers may approach flood stage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-011930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
318 PM EDT Wed Oct 31 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Northeast winds Thursday afternoon may reach gale force.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 10:47 AM EDTRiver Flood WarningCLEMarion3 days
Nov 1, 10:47 AM EDTRiver Flood WarningCLEHolmes, Wayne7 days
Nov 1, 10:52 AM EDTRiver Flood WarningCLELorain66 hr
Nov 1, 10:52 AM EDTRiver Flood WarningCLELake69 hr
Nov 1, 2:56 PM EDTAreal Flood WarningCLEAshland, Crawford, Holmes, Huron, Knox, Lorain and 6 more15 hr
Nov 1, 7:33 PM EDTRiver Flood WarningCLETrumbull36 hr

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.